zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A new vertex result for robustness problems with interval matrix uncertainty. (English) Zbl 1154.93023
Summary: This paper addresses a family of robustness problems in which the system under consideration is affected by interval matrix uncertainty. The main contribution of the paper is a new vertex result that drastically reduces the number of extreme realizations required to check robust feasibility. This vertex result allows one to solve, in a deterministic way and without introducing conservatism, the corresponding robustness problem for small and medium size problems. For example, consider quadratic stability of an autonomous $n_x$ dimensional system. In this case, instead of checking $2^{n_x^2}$ vertices, we show that it suffices to check $2^{2n_x}$ specially constructed systems. This solution is still exponential, but this is not surprising because the problem is NP-hard. Finally, vertex extensions to multiaffine interval families and some sufficient conditions (in LMI form) for robust feasibility are presented. Some illustrative examples are also given.

93B35Sensitivity (robustness) of control systems
93C41Control problems with incomplete information
93D99Stability of control systems
Full Text: DOI
[1] Barmish, B. R.: New tools for robustness of linear systems. (1994) · Zbl 1094.93517
[2] Ben-Tal, A.; Nemirovski, A.: Lectures on modern convex optimization. Analysis, algorithms, and engineering applications (2001) · Zbl 0986.90032
[3] Ben-Tal, A.; Nemirovski, A.: On tractable approximations of uncertain linear matrix inequalities affected by interval uncertainty. SIAM journal on optimization 12, 811-833 (2002) · Zbl 1008.90034
[4] Boyd, S.; El Ghaoui, L.; Feron, E.; Balakrishnan, V.: Linear matrix inequalities in systems and control theory. (1994) · Zbl 0816.93004
[5] Calafiore, G.; Polyak, B. T.: Stochastic algorithms for exact and approximate feasibility of robust lmis. IEEE transactions on automatic control 46, 1755-1759 (2001) · Zbl 1007.93080
[6] Garofalo, F.; Celentano, G.; Glielmo, L.: Stability robustness of interval matrices via Lyapunov quadratic forms. IEEE transactions on automatic control 38, 281-284 (1993) · Zbl 0774.93061
[7] Hertz, D.: The extreme eigenvalues and stability of real symmetric interval matrices. IEEE transactions on automatic control 37, 532-535 (1992)
[8] Horisberger, H. P.; Belanger, P. R.: Regulators for linear, time invariant plants with uncertain parameters. IEEE transactions on automatic control 21, 705-708 (1976) · Zbl 0339.93013
[9] Kharitonov, V. L.: Asymptotic stability of an equilibrium position of a family of systems of linear differential equations. Differential’nye uravneniya 14, 1483-1485 (1978) · Zbl 0409.34043
[10] Kothare, M. V.; Balakrishnan, V.; Morari, M.: Robust constrained model predictive control using linear matrix inequalities. Automatica 32, 1361-1379 (1996) · Zbl 0897.93023
[11] Liberzon, D.; Tempo, R.: Common Lyapunov functions and gradient algorithms. IEEE transactions on automatic control 49, 990-994 (2004)
[12] Nemirovskii, A.: Several NP-hard problems arising in robust stability analysis. Mathematics of control, signal and systems 6, 99-105 (1993) · Zbl 0792.93100
[13] Poljak, S.; Rohn, J.: Checking robust nonsingularity is NP-hard. Mathematics of control, signal and systems 6, 1-9 (1993) · Zbl 0780.93027
[14] Polyak, B. T.; Tempo, R.: Probabilistic robust design with linear quadratic regulators. Systems and control letters 43, 343-353 (2001) · Zbl 0974.93070
[15] Rohn, J.: Systems of linear interval equations. Linear algebra and its applications 126, 39-78 (1989) · Zbl 0712.65029
[16] Seif, N. P.; Hussein, S. A.; Deif, A. S.: The interval Sylvester equation. Computing 52, 233-244 (1994) · Zbl 0807.65046
[17] Tempo, R.; Calafiore, G.; Dabbene, F.: Randomized algorithms for analysis and control of uncertain systems. (2005) · Zbl 1079.93002
[18] Young, P. M.: Robustness analysis with full-structured uncertainties. Automatica 33, 2131-2145 (1997) · Zbl 0903.93007
[19] Young, P. M.; Doyle, J. C.: Properties of the mixed ${\mu}$ problem and its bounds. IEEE transactions on automatic control 41, 155-159 (1996) · Zbl 0845.93023
[20] Zhou, K.; Doyle, J. C.; Glover, K.: Robust and optimal control. (1996) · Zbl 0999.49500